Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 238, NWS Bismarck, ND

July 20, 2008Golden Valley County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 20, 2008, 5:20 PM MDT for Golden Valley County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2008, 5:20 PM MDT (23:20 UTC)
Expired
Jul 20, 2008, 6:00 PM MDT
In force
40 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

County Golden Valley County, ND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:35 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 20, 1:35 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
235 PM CDT SUN JUL 20 2008

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
THE MAIN FORECAST CONCERN IN THE SHORT TERM ARE FORECAST HIGHS
THROUGH TUESDAY AS WELL AS PRECIPITATION CHANGES THROUGHOUT THE
SHORT TERM.

SIDING WITH A COMBINATION OF THE SREF...GFS AND ECMWF AS THERE RUN
ARE SIMILAR WITH PRECIPITATION AND IN GENERAL WITH MAJOR FEATURE
POSITIONS. THE NAM WAS AN OUTLIER AS IT KEPT PRECIPITATION OVER
SOUTHERN PORTIONS OF NORTH DAKOTA THROUGHOUT THE SHORT TERM FORECAST.

THE ZONAL FLOW IN PLACE ACROSS THE NORTHERN PLAINS LAST WEEK IS
GIVING WAY TO A MORE AMPLIFIED PATTERN. THE UPPER LEVEL TROUGH
RESPONSIBLE FOR THE SEVERE WEATHER YESTERDAY IS CONTINUING ITS PUSH
EASTWARD AS UPPER LEVEL RIDGING BUILDS INTO THE NORTHERN PLAINS WITH
THE RIDGE AXIS TO OUR WEST THIS EVENING. MODELS FORECAST  A WEAK
DISTURBANCE TO PUSH THROUGH THE RIDGE THIS EVENING CROSSING OVER
SOUTHWESTERN NORTH DAKOTA. ATMOSPHERE APPEARS TO DRY TO PRODUCE ANY
SHOWERS OR THUNDERSTORMS BUT A FEW CLOUDS ARE POSSIBLE IN THE
SOUTHWEST CORNER OF THE STATE THIS EVENING WERE LIMITED MOISTURE IS
AVAILABLE.

BY TUESDAY EVENING AN UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST
AND ITS ATTENDANT SURFACE LOW WILL APPROACH WESTERN NORTH DAKOTA AND
BEGIN TO PUSH THE RIDGE SOUTH AND EASTWARD. BY WEDNESDAY EVENING THE
UPPER LEVEL TROUGH HAS LIFTED INTO CENTRAL CANADA WHILE THE SURFACE
TROUGH SLIDES THROUGH NORTH DAKOTA. . THIS SYSTEM WILL BE THE FOCUS
OF PRECIPITATION FROM TUESDAY EVENING THROUGH WEDNESDAY NIGHT. THE
DAY 3 NCEP/HPC 24 HOUR PRECIPITATION MAPS PLACE A BULLS EYE OVER
NORTHWESTERN NORTH DAKOTA. THE STORM PREDICTION CENTER PLACES
WESTERN DAKOTA AS A POSSIBLE AREA FOR SEVERE WEATHER TUESDAY NIGHT
INTO WEDNESDAY MORNING. BULK SHEAR VALUES ARE MARGINAL FOR SEVERE
WEATHER. CAPE VALUES ARE IN THE 500 TO 1000 J/KG RANGE. SEVERE
WEATHER MAY ALSO BE POSSIBLE AGAIN ON WEDNESDAY AFTERNOON AND
EVENING AS THE SURFACE AND UPPER LEVEL TROUGH MOVE THROUGH THE
REGION.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY
THE MODELS ARE IN FAIR AGREEMENT IN THE LONG TERM WITH AN EXITING
LOW PRESSURE SYSTEM ON THURSDAY KEEPING THE BEST CHANCE OF PRECIP
EAST OF THE FORECAST AREA.  RIDGING ALOFT FRIDAY AND SATURDAY SHOULD
LIMIT THE CHANCE OF PRECIP AND BRING WARMER TEMPS TO THE AREA...BUT
BOTH MODELS INDICATE A POTENTIAL FOR THUNDERSTORMS ON SUNDAY AS THE
RIDGE DEAMPLIFIES ALLOWING A SHORT WAVE TO MOVE THROUGH THE AREA.

&&
.AVIATION...VFR CONDITIONS SHOULD CONTINUE THROUGH THE REST OF THE
DAY AND INTO TONIGHT. WILL INDICATE LIGHT FOG TOWARD MORNING. RECENT
RAINS AND LIGHT WINDS ALONG WITH GOOD RADIATIONAL COOLING COULD
BRING SCATTERED FOG TO THE STATE MONDAY MORNING.

&&

DC/HW/TSW
Hazardous weather outlook, Jul 20, 2:43 AM MDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
343 AM CDT SUN JUL 20 2008

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-210845-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
343 AM CDT SUN JUL 20 2008 /243 AM MDT SUN JUL 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY. SOME OF
THESE STORMS MAY BE SEVERE. STAY TUNED FOR FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:38 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux67 min
Jul 19, 7:22 PM MDTSevere Thunderstorm WarningBISBurke, Divide53 min
Jul 19, 7:38 PM MDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh67 min
Jul 19, 8:34 PM MDTSevere Thunderstorm WarningBISMcIntosh56 min
Jul 19, 9:29 PM MDTSevere Thunderstorm WarningBISMcIntosh31 min
Jul 19, 11:12 PM MDTSevere Thunderstorm WarningBISMcHenry, Pierce, Sheridan44 min
Jul 19, 11:37 PM MDTSevere Thunderstorm WarningBISLogan, McIntosh53 min
Jul 19, 11:52 PM MDTSevere Thunderstorm WarningBISPierce, Wells52 min
Jul 20, 12:34 AM MDTSevere Thunderstorm WarningBISWells26 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.